Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 27, 2014, 10:45 AM CDT for 9 counties in Texas. It took effect at Mar 27, 2014, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 10:45 AM CDT (15:45 UTC)
- In effect from
- Mar 27, 2014, 11:00 AM CDT
- Expired
- Mar 27, 2014, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -217 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS74 KLUB 271545 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1045 AM CDT THU MAR 27 2014 TXZ021>025-027>030-272000- /O.NEW.KLUB.DU.Y.0003.140327T1600Z-140327T2000Z/ /O.NEW.KLUB.WI.Y.0007.140327T1600Z-140327T2000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY 1045 AM CDT THU MAR 27 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * WINDS...WEST WINDS FROM 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY...BELOW A MILE IN MANY AREAS FROM BLOWING DUST. * IMPACTS...WIDESPREAD REDUCED VISIBILITIES FROM BLOWING DUST ARE EXPECTED...WITH LOCAL AREAS SHARPLY REDUCED NEAR OPEN FIELDS. TRAFFIC ALONG THE NORTH-SOUTH ORIENTED ROADWAYS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS WILL BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
167 WWUS74 KLUB 272004 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 304 PM CDT THU MAR 27 2014 TXZ021>025-027>030-272115- /O.EXP.KLUB.DU.Y.0003.000000T0000Z-140327T2000Z/ /O.EXP.KLUB.WI.Y.0007.000000T0000Z-140327T2000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY 304 PM CDT THU MAR 27 2014 ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... EARLIER STRONG WINDS HAVE SUBSIDED SLIGHTLY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. GUSTY WESTERLY WINDS FROM 20 TO 30 MPH STILL WILL CREATE AREAS OF BLOWING DUST WITH VISIBILITIES AT TIMES BELOW 3 MILES UNTIL LATE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 6:26 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 27, 6:26 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 626 AM CDT THU MAR 27 2014 .AVIATION... PRIMARY CONCERN TODAY WILL BE WINDS. THERE EXIST SOME LOW STRATUS LINGERING ABOUT BOTH TERMINALS THOUGH THOSE CONCERNS SHOULD NO LONGER BE A FACTOR AFTER ABOUT 1230Z WHEN THE DRYLINE PUSHES THROUGH BOTH TERMINALS. WHILE WINDS ARE EXPECTED TO BE IN THE 25 KT RANGE AT KLBB...DUST WAS LOFTED QUITE READILY LAST EVENING WITH LESSER SPEEDS AND THIS IS REFLECTED IN THE TAF AS THE WINDS PICK UP LATER THIS MORNING. THAT SAID...DUST VISIBILITY REDUCTIONS ARE OFTEN QUITE TRICKY TO FCST. && .PREV DISCUSSION... /ISSUED 258 AM CDT THU MAR 27 2014/ SHORT TERM... HAT APPEARED YESTERDAY AS A FAIRLY EASY DECISION FOR FIRE WEATHER AND WIND SPEEDS HAS BECOME MORE COMPLEX THIS MORNING. ZONAL FLOW EXISTS OVER MUCH OF THE CONUS THIS MORNING WITH A MID LEVEL TROUGH APPROACHING WEST TEXAS FROM THE WEST. OVERALL...THE TIMING OF THIS SYSTEM IS A BIT FASTER THAN PREVIOUSLY ANTICIPATED. THIS WOULD SUGGEST THAT THE OVERSPREADING OF HIGHEST UL WIND WOULD OCCUR BEFORE BEST DIURNALLY DRIVEN MIXING OCCURS THIS AFTERNOON. EMBEDDED MID LEVEL SPEED MAX INDICATED ON THE NAM BUT MISSED ON OBJECTIVE RAOBS ANALYSIS IS EVIDENT ON WV IMAGERY ACROSS ERN AZ AND WRN NM. GIVEN PERSISTENCE...THIS FEATURE SHOULD BE ABEAM OUR CWFA BY 12Z AND EXITING ACROSS OK BY 18Z. HAD THIS MAX DELAYED BY 6 HOURS...WE WOULD LIKELY BE DEALING WITH A HIGH WIND WARNING DAY. THE DRYLINE LOOK TO HAVE MADE IT ABOUT AS FAR WEST AS IT IS GOING TO GET AS OF 07Z AND PRESSURE FALLS ARE NOTED TO THE EAST OF THE BOUNDARY... THUS...IT SHOULD BE ON THE MOVE SOON. LOW STRATUS HAS MANAGED TO WORK ITS WAY INTO THE CENTRAL SOUTH PLAINS BUT THIS SHOULD EASILY SCOUR QUICKLY WITH THE EASTWARD ADVANCING DRYLINE. HIGH LEVEL CLOUDINESS ASSOCIATED WITH THE AFOREMENTIONED JET MAX SHOULD HELP LIMIT MIXING BEFORE 18Z WITH A CLEARING TREND UNTIL LATE THIS AFTERNOON. GIVEN ALL THIS...WILL GO AHEAD AND UPGRADE ENTIRE CWA TO RED FLAG WARNING FOR LATE THIS MORNING UNTIL 00Z AS WINDS SHOULD BE ON THEIR WAY DOWN. WITH REGARD TO WIND ADVISORY POTENTIAL...THAT IS A BIT MORE COMPLEX. HEREFORD/HOBBS SODAR INDICATES 50KT WINDS RIGHT OFF THE DECK THOUGH THAT IS MORE ASSOCIATED WITH THE LLJ INVOF THE DRYLINE AND SUSPECT THAT WE WILL SEE THAT EASE THROUGH SUNRISE. AS THE SUN STARTS TO MIX THE LOWER LEVELS...WILL CLOSELY MONITOR ISOTACH TRENDS. THE UPPER LEVEL CLOUDS OVER NM WILL INHIBIT MIXING TO SOME EXTENT DURING THE PERIOD OF PEAK WINDS ALOFT. HOWEVER...THESE SHOULD CLEAR THE AREA AROUND 18Z. WHILE THE WIND MAX EXITS...MORE EFFICIENT THERMAL PROFILES SHOULD ENABLE THE SPEEDS TO STAY UP MUCH OF THE AFTERNOON. CONFIDENCE IN ADVISORY CRITERIA IS NOT SUFFICIENT AS OF 08Z...BUT WE SHALL SEE. AFTER DARK...WINDS SHOULD DIMINISH QUICKLY LEADING TO A PLEASANT AND SEASONABLY COOL NIGHT. LONG TERM... TODAY/S WINDY...DUSTY AND CRITICAL FIRE WEATHER HIGHLIGHTS...WILL BE FOLLOWED BY A MUCH QUIETER DAY TOMORROW...THOUGH ANOTHER /WEAKER/ UA DISTURBANCE PROGRESSING EWRD ACROSS THE CENTRAL PLAINS WILL SEND DOWN A BACKDOOR COLD FRONT TO ACROSS THE ROLLING PLAINS. THE ANEMIC FRONT IS ANTICIPATED TO BECOME QUASI-STATIONARY ACROSS THE ERN ZONES DURING THE MORNING HOURS...BEFORE FINALLY MAKING ITS WAY TO THE REMAINDER OF CWA BY THE OVERNIGHT HOURS. THUS...ONLY A SLIGHT COOL DOWN IS EXPECTED WITH HIGHS IN THE 60S AND 70S. OVER THE WEEKEND...UL HEIGHT FIELDS WILL INCREASE COURTESY OF THE PASSAGE OF A LOW AMPLITUDE UA RIDGE. THIS BEING COUPLED WITH THE RETURN OF BREEZY /15-20 MPH/ SFC SRLY FLOW WILL LEAD TO HIGHS WARMING NICELY INTO THE 70S AND 80S...WITH SUNDAY BEING THE WARMEST AND BREEZIEST OF THE TWO DAYS. AN UA DISTURBANCE EJECTING OUT OF THE CENTRAL ROCKIES TO ACROSS THE CENTRAL PLAINS MONDAY WILL CAUSE THE IMPINGEMENT OF ANOTHER DRY AND WEAK COLD FRONT BY THE MORNING HOURS. HENCE...TEMPS WILL ONLY BE SLIGHTLY TEMPERED /70S/. THEREAFTER...THINGS COULD BECOME INTERESTING AS ANOTHER BROAD UA LOW NEARS THE CENTRAL ROCKIES TUESDAY...LEADING TO FLOW ALOFT TO BACK TO A SWRLY FLOW. CONCURRENTLY...THE SOUTHERN PLAINS AND ROLLING PLAINS WILL BECOME ENCOMPASSED BY AN UPSLOPE SFC REGIME WHICH WILL ALLOW THE GRADUAL RETURN OF LOW LEVEL MOISTURE /PROGGED PWATS OF 0.50-0.80 INCHES BY TUESDAY MORNING/. AS THE AFOREMENTIONED UA DISTURBANCE NEARS THE CENTRAL PLAINS...ITS PACIFIC FRONT WILL PUSH INTO THE WRN ZONES AND THE AN OBVIOUS DRYLINE WILL COMMENCE TO TAKE SHAPE /SHARPENING ACROSS THE CAPROCK BY THE AFTN/. MODELS CONTINUE TO HINT AT DRYLINE CONVECTION BY THE AFTN OFF THE CAPROCK...SINCE PWATS ARE ANTICIPATED TO INCREASE TO AOA 1.00 INCH THERE. HAVE INCREASED POPS TO JUST BELOW MENTIONABLE LEVELS OFF THE CAPROCK TUESDAY ESPECIALLY SINCE THIS IS DAY 6 THAT WE ARE TALKING ABOUT...THOUGH IF MODELS CONTINUE TO SHOW THIS TREND...CATEGORICAL POPS WILL BE WARRANTED. AS THE UA DISTURBANCE PROGRESSES EWRD...SO WILL ITS PACIFIC FRONT/DRYLINE...WITH IT BEING LOCATED EAST OF THE CWA BY WEDNESDAY EVENING...MAKING WAY FOR ANOTHER COLD FRONT THAT NIGHT. AS A RESULT...EXPECT COOLER CONDITIONS TOWARDS THE END OF THE WEEK /60S/. FIRE WEATHER... TIMING OF UPPER LEVEL DISTURBANCE IS ABOUT 6 HOURS TOO EARLY AS COMPARED TO THE SOUTH PLAINS OUTBREAK PATTERN...THOUGH WE DO EXPECT TO CLICK OFF A FAIR NUMBER OF RED FLAG MINUTES FROM A METEOROLOGICAL STANDPOINT. DESPITE YESTERDAY/S RAINS...FUELS ARE QUITE VOLATILE AND NEAR THE 90TH PERCENTILE ON ERC/S. WITH 20 FT WINDS IN THE 20-30 MPH RANGE THIS AFTERNOON AND RH NEAR 10 PCT...CONCERNS CERTAINLY JUSTIFY RED FLAG WARNING BASED ON AVAILABLE DATA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 37 68 32 72 / 0 0 0 0 0 TULIA 73 42 68 35 73 / 0 0 0 0 0 PLAINVIEW 74 42 71 36 72 / 0 0 0 0 0 LEVELLAND 75 43 73 35 74 / 0 0 0 0 0 LUBBOCK 76 42 74 36 73 / 0 0 0 0 0 DENVER CITY 77 46 72 38 74 / 0 0 0 0 0 BROWNFIELD 77 45 75 36 74 / 0 0 0 0 0 CHILDRESS 81 43 68 37 74 / 0 0 0 0 0 SPUR 80 44 75 40 74 / 0 0 0 0 0 ASPERMONT 85 43 78 40 75 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99
Hazardous weather outlook, Mar 27, 10:29 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1029 AM CDT THU MAR 27 2014 TXZ021>044-281530- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1029 AM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER AND NON PRECIPITATION CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM LATE THIS MORNING THROUGH EARLY THIS EVENING AS GUSTY WESTERLY WINDS COMBINE WITH HUMIDITY VALUES NEAR 10 PERCENT. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE HAZARDOUS WEATHER OUTLOOK AREA. OUTDOOR BURNING IS HIGHLY DISCOURAGED. THE STRONGEST WINDS WILL OCCUR ACROSS MUCH OF THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS WHERE THEY WILL BECOME SUSTAINED AT 30 TO 40 MPH...WITH GUSTS TO 50 MPH. THESE STRONG WINDS WILL ALSO LOFT BLOWING DUST THAT WILL REDUCE VISIBILITIES...PARTICULARLY DOWNWIND OF OPEN FIELDS AND CONSTRUCTION SITES. A WIND ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF A LITTLEFIELD TO FLOYDADA TO MEMPHIS LINE THROUGH 3 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED TO CRITICAL FIRE WEATHER WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:59 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 16 hr |
| Mar 27, 10:45 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Hall and 3 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.